Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Non-galois cubic fields which are euclidean but not norm-euclidean

Author: David A. Clark
Journal: Math. Comp. 65 (1996), 1675-1679
MSC (1991): Primary 11A05; Secondary 11R16
MathSciNet review: 1355007
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Weinberger in 1973 has shown that under the Generalized Riemann Hypothesis for Dedekind zeta functions, an algebraic number field with infinite unit group is Euclidean if and only if it is a principal ideal domain. Using a method recently introduced by us, we give two examples of cubic fields which are Euclidean but not norm--Euclidean.

References [Enhancements On Off] (What's this?)

  • [1] E.S. Barnes and H.P.F. Swinnerton-Dyer, The inhomogeneous minima of binary quadratic forms, Acta Math. 87 (1952), 259--323. MR 14:730a
  • [2] D.A. Clark, The Euclidean algorithm for Galois extensions of the rational numbers, McGill University, Montréal, 1992.
  • [3] ------, A quadratic field which is Euclidean but not norm-Euclidean, Manuscripta Math. 83 (1994), 327--330. MR 95f:11086
  • [4] D.A. Clark and M.R. Murty, The Euclidean algorithm in Galois extensions of $\mathbb {Q}$, J. Reine Angew. Math. 459 (1995), 151--162. CMP 95:09
  • [5] F. Lemmermeyer, The Euclidean algorithm in algebraic number fields, Exposition. Math. 13 (1995), 385--416. CMP 96:04
  • [6] H.W. Lenstra, Lectures on Euclidean rings, Bielefeld, 1974.
  • [7] J.R. Smith, The inhomogeneous minima of some totally real cubic fields, Computers in Number Theory (A.O.L. Atkin and B.J. Birch, eds.), Academic Press, New York, 1971, pp. 223--224.
  • [8] E.M. Taylor, Euclid's algorithm in cubic fields with complex conjugates, J. London Math. Soc. 14 (1976), 49--54. MR 54:7420
  • [9] P. Weinberger, On Euclidean rings of algebraic integers, Proc. Symp. Pure Math. 24 (1973), 321--332. MR 49:2671

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 11A05, 11R16

Retrieve articles in all journals with MSC (1991): 11A05, 11R16

Additional Information

David A. Clark
Affiliation: Department of Mathematics, Brigham Young University, Provo, Utah 84602

Received by editor(s): February 18, 1994
Received by editor(s) in revised form: April 15, 1995, August 11, 1994, and February 22, 1995
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society